I have a similar story to share, for a long time I was taking probiotics (they really helped my stomach problems) but I never noticed any significant effect either way on my skin. I went off of them for a while because I noticed that drinking Kefir was enough to keep my tummy issues at bay and probiotics are expensive. However, when I started a new antibiotic regimin, I got a yeast infection FROM HELL (cue O' Fortuna and evil demon laughter). I mean, I could not do anything but cry and beg for it to be over.
After it finally subsided after using prescription topical and oral anti-fungals (the OBGYN didnt want to take any chances), I still didn't feel quite right "down there", and kefir wasn't helping. Then, I went to a health food store and on a whim, looked in their pro-biotics section. They had a brand called "Ultimate Flora-Women's COmplete" probiotics. It was expensive, but their claim to fame was that they had all the probiotics necessary for both digestion and vaginal health, and the probiotics were in an extended release pill that would prevent the bacteria from being destroyed by stomach acids. I tried it, and for a month of taking it religiously everyday, all my 'downunda" issues cleared up, and I noticed my skin clearing too (a tiny bit - nothing miraculous). When I ran out, I went back to that store and I saw that they were out of the "Women's Complete", but they had a different type under the same brand (Ultimate Flora) called "Ultra Potent". It had the same strains as the "Women's complete" but I noticed some extra Bifido strains that the other one didn't have. I figured it was better than nothing (I wasn't going to go on a scavenger hunt) and I took it home. During the month that I used this stuff, my face stopped improving and new cysts/nodules started forming, and other ones came back. Just a couple weeks ago - when I ran out of the "Ultrapotent" probiotic, I found "Women's Complete" again, and once again - I am noticing "slight" improvement in my skin, calming down, etc. Could this be a coincidence? Possibly. But - it might be helpful to pay attention to the strains of probiotics you are taking.